Serious Side Effects With Fluoroquinolones, FDA Warns

Agency is recommending that health care providers not prescribe them for certain patients.
Agency is recommending that health care providers not prescribe them for certain patients.

(HealthDay News) -- Stronger warnings about the possible side effects of fluoroquinolones were issued Thursday by the US Food and Drug Administration.

The agency said these side effects are concerning enough that health care providers should not prescribe these drugs to people with sinusitis, bronchitis, or uncomplicated urinary tract infections when they have other treatment options.

Some of the reported side effects include pain in the tendons, joints, or muscles; a "pins-and-needles" sensation; confusion; and hallucinations. Anyone who experiences these symptoms while taking these drugs should contact their health care provider immediately, the agency advised in a statement.

The FDA had issued two previous warnings about some of the side effects associated with these drugs, in 2008 and 2013, but this is the first time the agency is recommending that health care providers not prescribe them for certain patients.

Source

  1. FDA advises restricting fluoroquinolone antibiotic use for certain uncomplicated infections; warns about disabling side effects that can occur together [news release], May 12, 2016
Loading links....
You must be a registered member of Renal and Urology News to post a comment.